View Full Version : 24 year old, Finasteride stopped working.

06-21-2016, 10:40 PM

I began taking finasteride at the age of 19 as a precautionary measure since I noticed baldness on men on my father's side of the family. It has definitely helped slow down my hair loss as my younger brother who is 22 who is not on anything has a very receded hairline and a visibly thin crown.

Throughout my life I've been known to have thick wavy hair which I've always been complemented on. However, during the past three weeks (after missing a dosage for a week due to travels) I've began to notice accelerated shedding. My hairline receded a little bit and my crown is definitely thinning.

I am not sure what to do at this point. This is stressing me out and it's effecting my confidence. Any advice would be appreciated. Thank you.

06-23-2016, 02:58 PM
Not really much you can do man, If fin has lost its effectiveness i don't think increasing the dose would do anything else. You can consider Dutasteride? You could also use a concealer like toppik in the meantime. It really does help. I chose the hair system route and i feel it looks amazing. A good quality hairpiece done right can look incredible. You have some options. How old are you?

06-25-2016, 11:31 AM
Dosage might help even if its a diminishing returns with the response/dose curve. Every small change adds up you cant always just discount it because it makes logical sense. Lots of things in medicine work counter intuitively. How much of a difference would a higher dose make? No one knows in theory not much, but in practice it might be enough to make a difference.
He is right that dut would be much stronger if you go that route. Im just saying there are other options.

07-06-2016, 04:27 PM
Are you on Minoxidil 5%?

I have some positive results to share

Background - my hair's been receding since I was 18, and at 25, it was getting to the point of being noticeable (people were mentioning it, basically). I was developing a natural Mr T look at the front, and even then my little Mr T strip was beginning to thin a little. I only decided to do something after I began shedding a lot (every time I would put my hand through my hair, there'd be a few strands, I would wake up with a bit of hair on my pillow every morning, my shower drain was getting clogged up with hair, evidently I was going bald).

Basically, I decided to use Minoxidil, and take supplements (Biotin 300mcg and Saw Palmetto 3200).

The Minoxidil has been effective (I have regained a little of my receding hairline, my hair has thickened considerably, and after a couple months of using it I can put my hand through my hair without losing any strands on my hands and I don't wake up with a hairy pillow any more, I've had no need to put acid down my shower drain to unclog it, either). Only side effects are my eyes sometimes feeling irritated and a shedding period for the first month (after that shedding period, I was totally fine and regrew it all back + more). I still have a receding hairline, though - it's no miracle cure, in fact I wish I used it sooner. But as a preventative, and as a way to halt my rapid hairloss, it's been an absolute champion. I wager that it's the Minoxodil that has been doing the bulk of the heavy lifting in my 'stop myself from going bald' regiment.

But the Biotin is a useful supplement, too. Reading up, it doesn't halt hairloss, or regain hair, but it's good to take if you want to make the hair on your head healthy with what really amounts to as a vitamin supplement (makes your nails harder and healthier, too).

I am still a bit iffy on the Saw Palmetto. It's supposed to be a DHT blocker, like finastride, except "all natural" and without any of the sexual side-effects (that's how it was sold to me, anyway). But logically, and after a bit of reading and reflection, that just doesn't make much sense to me. You would probably need to take a ridiculous dosage to stop DHT as well as finastride does, and then you're likely opening yourself up to the same side-effects. Or, that's how I see it anyway.

Hope that helps!